# SDR 99UAL900531

- Difficulty date: October 16, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N774UA
- Make and model: Boeing 777222
- Aircraft serial: 26936
- Engine: Pwa PW4077
- System (JASC): 2370 · Audio/Video Monitoring
- Part: Video Unit
- Part number: 271150056001
- Condition: Failed
- Location: Seat 25c
- Stage of operation: CR
- Nature of condition: B
- Precautionary procedure: H

## Discrepancy

EN ROUTE CDG-IAD BURNING SMELL AT ROWS 21-25AB.  POWER TO SEAT CONTROL AND AUDIO ENTERTAINMENT TURNED OFF AND SMOKE DISSIPATED.  *S/D*  SEAT VIDEO UNIT FAILED INTERNALLY.  5 VDC PINS SHORTED CAUSING CONNECTOR TO MELT IN AREA.  CURRENTLY CONSIDERED AN ISOLATED INCIDENT, THE EXACT CAUSE IS UNDER INVESTIGATION WITH UNITED, BOEING AND POSSIBLY THE OEM (GMIS).  THE UNIT WAS REPLACED AND SYSTEM OPERATIONALLY TESTED SATISFACTORILY.  AIRCRAFT RETURNED TO SERVICE.
